Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 424, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 10, 2017, 8:09 PM CDT for Mayes County, Rogers County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 8:09 PM CDT (01:09 UTC)
- Expired
- Aug 10, 2017, 9:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 80.0 mph
Counties Mayes County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 8:40 PM CDT | HAIL 1.25 | 2 E Foyil, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1344 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
844
WUUS54 KTSA 110109
SVRTSA
OKC097-131-110200-
/O.NEW.KTSA.SV.W.0424.170811T0109Z-170811T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
809 PM CDT THU AUG 10 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northern Rogers County in northeastern Oklahoma...
West central Mayes County in northeastern Oklahoma...
* Until 900 PM CDT
* At 808 PM CDT, a severe thunderstorm was located near Watova,
moving southeast at 35 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and golf ball size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations in or near the path include...
Claremore... Oologah...
Foyil... Talala...
Bushyhead...
This includes Interstate 44 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. This storm has the potential to cause
serious injury and significant property damage.
&&
LAT...LON 3660 9551 3636 9534 3628 9576 3657 9577
3660 9567
TIME...MOT...LOC 0108Z 330DEG 30KT 3658 9569
HAIL...1.75IN
WIND...80MPH
$$4 follow-up statements
825
WWUS54 KTSA 110118
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
818 PM CDT THU AUG 10 2017
OKC097-131-110200-
/O.CON.KTSA.SV.W.0424.000000T0000Z-170811T0200Z/
Rogers OK-Mayes OK-
818 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN ROGERS AND WEST CENTRAL MAYES COUNTIES...
At 817 PM CDT, a severe thunderstorm was located 3 miles east of
Talala, moving southeast at 35 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Claremore... Oologah...
Foyil... Talala...
Bushyhead...
This includes Interstate 44 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. This storm has produced widespread
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
&&
LAT...LON 3660 9551 3636 9534 3628 9576 3657 9577
3660 9567
TIME...MOT...LOC 0117Z 329DEG 29KT 3652 9564
HAIL...1.25IN
WIND...70MPH
$$077
WWUS54 KTSA 110124
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
824 PM CDT THU AUG 10 2017
OKC097-131-110200-
/O.CON.KTSA.SV.W.0424.000000T0000Z-170811T0200Z/
Rogers OK-Mayes OK-
824 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN ROGERS AND WEST CENTRAL MAYES COUNTIES...
At 824 PM CDT, a severe thunderstorm was located 5 miles northwest of
Foyil, moving southeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Claremore... Oologah...
Foyil... Talala...
Bushyhead...
This includes Interstate 44 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9551 3636 9534 3629 9571 3657 9572
TIME...MOT...LOC 0124Z 330DEG 30KT 3647 9560
HAIL...1.25IN
WIND...60MPH
$$927
WWUS54 KTSA 110140
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
840 PM CDT THU AUG 10 2017
OKC097-131-110200-
/O.CON.KTSA.SV.W.0424.000000T0000Z-170811T0200Z/
Rogers OK-Mayes OK-
840 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN ROGERS AND WEST CENTRAL MAYES COUNTIES...
At 839 PM CDT, a severe thunderstorm was located over Foyil, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Foyil... Bushyhead...
This includes Interstate 44 between mile markers 253 and 263.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3636 9534 3632 9556 3653 9559 3656 9548
TIME...MOT...LOC 0139Z 321DEG 31KT 3644 9550
HAIL...1.00IN
WIND...60MPH
$$708
WWUS54 KTSA 110156
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
856 PM CDT THU AUG 10 2017
OKC097-131-110205-
/O.EXP.KTSA.SV.W.0424.000000T0000Z-170811T0200Z/
Rogers OK-Mayes OK-
856 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS AND WEST
CENTRAL MAYES COUNTIES WILL EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However dime sized
hail and gusty winds in excess of 40 mph are still possible with
this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
in Tulsa.
LAT...LON 3636 9534 3632 9556 3653 9559 3656 9548
TIME...MOT...LOC 0155Z 330DEG 30KT 3632 9542
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:48 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 10, 6:48 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 648 PM CDT Thu Aug 10 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered showers and thunderstorms will remain possible mainly over far Northeast Oklahoma this evening...while the majority of ongoing activity in Central Oklahoma remains west of the CWA. Additional thunderstorms are expected late tonight into Friday as a MCS is forecast to move into the CWA ahead of a frontal boundary approaching from the northwest. Periods of MVFR conditions and gusty winds will be possible within the thunderstorms...with continued MVFR periods possible behind the leading line of storms. By Friday afternoon...conditions look to lift back to VFR over the CWA from north to south. Some scattered convection will continue to be possible Friday afternoon and will carry Prob30 groups. && .PREV DISCUSSION... /Issued 319 PM CDT Thu Aug 10 2017/ DISCUSSION... An active period of weather is set to begin across eastern Oklahoma and western Arkansas. Several rounds of showers and thunderstorms are anticipated through the middle of next week with heavy rainfall and flooding an increasing concern. Will hold off on issuing a Flash Flood Watch at this time but one will more than likely be needed. Thunderstorm chances will ramp up this evening and overnight as a thunderstorm complex now gaining steam across northwest Oklahoma spreads into eastern Oklahoma. These storms will have the potential to be severe with strong gusty winds and large hail the main concern. Locally heavy rain will also be of concern. This complex will likely fade as it moves into southeast Oklahoma later this evening as the storms move into the less favorable airmass. Additional thunderstorms are expected to develop near the frontal boundary across Kansas and spread into the area overnight and into Friday. The main concern overnight into Friday will be heavy rainfall. As we move into Friday and into next week, the frontal boundary that is currently across Kansas will sag into the area on Friday and stall near the Red River Friday night into Saturday. This front will then linger across the region into the middle of next week. This front along with a series of mid-level shortwaves will provide the lift necessary for several rounds of showers and thunderstorms across the region. As the ground becomes more saturated the threat for flooding will increase. Widespread rainfall totals during this time could be in the 4 to 6 inch range with locally higher amounts. There will continue to be a limited severe weather threat during this time with strong gusty winds the main concern. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 84 70 83 / 90 70 50 60 FSM 74 85 72 86 / 60 70 40 60 MLC 73 85 71 86 / 70 60 60 60 BVO 70 84 68 82 / 90 50 20 60 FYV 69 81 66 82 / 60 70 40 60 BYV 68 82 66 82 / 60 60 20 50 MKO 72 83 70 83 / 80 70 50 60 MIO 69 83 68 82 / 80 50 20 50 F10 71 84 70 83 / 80 70 60 60 HHW 74 90 73 89 / 60 60 50 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION...20
Hazardous weather outlook, Aug 10, 5:00 PM CDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Thu Aug 10 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Thu Aug 10 2017
...ACTIVE PATTERN TO PERSIST INTO NEXT WEEK WITH PERIODS OF HEAVY
RAINFALL LIKELY...
...INCREASED SEVERE THUNDERSTORM POTENTIAL THIS EVENING AND
OVERNIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
TORNADO.
RISK...Very Limited.
AREA...West of Highway 75 in Northeast and East Central Oklahoma.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA... Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
HEAVY RAIN.
RISK...Elevated.
AREA...Mainly Northeast and East Central Oklahoma.
ONSET...Ongoing.
DISCUSSION...
Strong to severe thunderstorms ongoing late this afternoon across
portions of western and central Oklahoma, as well as southern
Kansas, will continue to move to the east and southeast into
parts of northeast and east central Oklahoma by early evening.
Damaging wind gusts, large hail, and heavy downpours will be
possible. A very limited potential for tornadoes will also exist.
These storms are expected to decrease during the mid to late
evening as they move into slightly more stable air.
Additional thunderstorms are expected to develop through the
evening and into the overnight in the vicinity of a cold front
across parts of Kansas. These thunderstorms will move to the
southeast toward northeast Oklahoma and far northwest Arkansas
after midnight. The heavy rain and flash flood potential will be
increased with these thunderstorms. The strongest storms may also
pose a risk of damaging winds, especially if an organized complex
develops.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY THROUGH SUNDAY...Thunderstorm Potential...Heavy Rain Potential.
MONDAY...Thunderstorm Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
EXTENDED DISCUSSION...
Daily rounds of thunderstorms are expected from Friday into the
weekend. While the details remain difficult to pinpoint, many
areas will see 3 to 5 inches of rain between Thursday and
Saturday night, with local amounts possibly approaching 10 inches.
At this time it appears the greatest potential for the heaviest
rain will be focused across east central Oklahoma although the
axis of heavy rain will likely shift as this system evolves and
the situation becomes more clear. The rain is likely to be
widespread enough to cause rises on a number of area creeks and
streams, with some local flash flooding possible at locations
receiving the fastest rain rates.
The threat for additional locally heavy rainfall will likely
continue in some areas through mid week as the pattern remains
favorable. Flooding of main stem rivers will ultimately become a
concern should forecast rainfall amounts materialize.
There will also be at least limited severe weather potential with
any organized storm complexes, mainly in the form of damaging
wind gusts.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency managers should closely follow later forecasts as details
are refined and be prepared for at least some severe weather and
flooding potential from Thursday evening through the weekend.
Flash Flood Watches will likely be issued for parts of the
forecast area, perhaps as early as tonight.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Aug 10, 7:36 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
736 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM TSTM WND GST 1 SE COPAN 36.89N 95.91W
08/10/2017 E70 MPH WASHINGTON OK AMATEUR RADIO
ESTIMATED THUNDERSTORM WIND GUST TO 70 MPH AT 900 RD AND
HWY 75.
&&
JDSLocal storm report, Aug 10, 7:37 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
737 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 3 WSW WANN 36.90N 95.86W
08/10/2017 E70 MPH WASHINGTON OK TRAINED SPOTTER
&&
PMMLocal storm report, Aug 10, 7:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 SE COPAN 36.88N 95.90W
08/10/2017 WASHINGTON OK AMATEUR RADIO
TREE BRANCHES DAMAGED/BROKEN NEAR 1100 RD AND HWY 75.
&&
JDSLocal storm report, Aug 10, 7:45 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG 2 SE COPAN 36.88N 95.90W
08/10/2017 WASHINGTON OK AMATEUR RADIO
POWERLINES DOWN ON ROADWAY AT W1100 RD AND HWY 75.
&&
JDSLocal storm report, Aug 10, 8:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 3 WSW WANN 36.90N 95.85W
08/10/2017 WASHINGTON OK TRAINED SPOTTER
TREES AND POWER LINES DOWN ALONG HWY 10 AND HWY 75. HWY
75 CLOSED.
&&
JDSLocal storm report, Aug 10, 8:06 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
806 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND DMG 6 ESE BARTLESVILLE 36.71N 95.88W
08/10/2017 WASHINGTON OK EMERGENCY MNGR
TREE DOWN ACROSS HWY 60 EB NEAR N 4000 RD.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Washington | 36 min |
| Aug 10, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 52 min |
| Aug 10, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 29 min |
| Aug 10, 8:15 PM CDT | Special Weather Statement | TSA | Osage | 30 min |
| Aug 10, 8:55 PM CDT | Special Weather Statement | TSA | Mayes | 35 min |
| Aug 10, 9:42 PM CDT | Special Weather Statement | TSA | Mayes | 33 min |
| Aug 10, 10:15 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Aug 11, 2:01 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 7 hr |
| Aug 11, 3:45 AM CDT | Special Weather Statement | TSA | Pawnee | 45 min |
| Aug 11, 3:55 AM CDT | Special Weather Statement | TSA | Ottawa | 35 min |
| Aug 11, 3:58 AM CDT | Special Weather Statement | TSA | Washington | 47 min |
| Aug 11, 4:05 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 40 min |
| Aug 11, 4:19 AM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Aug 11, 4:22 AM CDT | Special Weather Statement | TSA | Tulsa | 38 min |
| Aug 11, 5:29 AM CDT | Special Weather Statement | TSA | Muskogee, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.